Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Analysis and Geometry in Metric Spaces

Ed. by Ritoré, Manuel


IMPACT FACTOR 2018: 0.536

CiteScore 2018: 0.83

SCImago Journal Rank (SJR) 2018: 1.041
Source Normalized Impact per Paper (SNIP) 2018: 0.801

Mathematical Citation Quotient (MCQ) 2017: 0.86

Open Access
Online
ISSN
2299-3274
See all formats and pricing
More options …

Distance Bounds for Graphs with Some Negative Bakry-Émery Curvature

Shiping Liu
  • Corresponding author
  • School of Mathematical Sciences, University of Science and Technology of China, Hefei 230026, Anhui Province, China
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Florentin Münch / Norbert Peyerimhoff / Christian Rose
Published Online: 2019-03-22 | DOI: https://doi.org/10.1515/agms-2019-0001

Abstract

We prove distance bounds for graphs possessing positive Bakry-Émery curvature apart from an exceptional set, where the curvature is allowed to be non-positive. If the set of non-positively curved vertices is finite, then the graph admits an explicit upper bound for the diameter. Otherwise, the graph is a subset of the tubular neighborhood with an explicit radius around the non-positively curved vertices. Those results seem to be the first assuming non-constant Bakry-Émery curvature assumptions on graphs.

Keywords: Bakry-Émery curvature; discrete Bonnet-Myers theorem; intrinsic metric; heat semigroup

MSC 2010: Primary: 51K10; Secondary: 51F99, 05C12

References

  • [1]

    Luigi Ambrosio, Nicola Gigli, and Giuseppe Savaré. Metric measure spaces with Riemannian Ricci curvature bounded from below. Duke Mathematical Journal, 163(7): 1405–1490, 2014.CrossrefWeb of ScienceGoogle Scholar

  • [2] Dominique Bakry and Michel Émery. Diffusions hypercontractives. In Séminaire de Probabilités XIX 1983/84, pages 177–206. Springer, 1985.Google Scholar

  • [3] Frank Bauer, Bobo Hua, and Matthias Keller. On the lp spectrum of Laplacians on graphs. Advances in Mathematics, 248:717–735, 2013.Web of ScienceGoogle Scholar

  • [4] Frank Bauer, Paul Horn, Yong Lin, Gabor Lippner, Dan Mangoubi, Shing-Tung Yau. Li-Yau inequality on graphs. Journal of Differential Geometry, 99(3): 359–405, 2015.Google Scholar

  • [5] Frank Bauer, Jürgen Jost, and Shiping Liu. Ollivier-Ricci curvature and the spectrum of the normalized graph Laplace operator. Mathematical Research Letters, 19(6): 1185–1205, 2012.CrossrefGoogle Scholar

  • [6] Frank Bauer, Matthias Keller, and Radosław K. Wojciechowski. Cheeger inequalities for unbounded graph Laplacians. Journal of the European Mathematical Society, 17(2): 259–271, 2015.CrossrefGoogle Scholar

  • [7] Fan Chung, Yong Lin, and Shing-Tung Yau. Harnack inequalities for graphs with non-negative Ricci curvature. Journal of Mathematical Analysis and Applications, 415(1): 25–32, 2014.Google Scholar

  • [8] K. D. Elworthy, Manifolds and graphs with mostly positive curvatures. Stochastic analysis and applications (Lisbon, 1989), 96–110, Progress in Probability, 26, Birkhäuser Boston, Boston, MA, 1991.Google Scholar

  • [9] Matthias Erbar, Christopher Henderson, Georg Menz, Prasad Tetali. Ricci curvature bounds for weakly interacting Markov chains. Electronic Journal of Probability, 22: no. 40, 2017.Web of ScienceGoogle Scholar

  • [10] Matthias Erbar, Kazumasa Kuwada, and Karl-Theodor Sturm. On the equivalence of the entropic curvature-dimension condition and Bochner’s inequality on metric measure spaces. Inventiones mathematicae, 201(3): 993–1071, 2015.Google Scholar

  • [11] Matthias Erbar and Jan Maas. Ricci curvature of finite Markov chains via convexity of the entropy. Archive for Rational Mechanics and Analysis, 206(3): 997–1038, 2012.Google Scholar

  • [12] Max Fathi and JanMaas. Entropic Ricci curvature bounds for discrete interacting systems. The Annals of Applied Probability, 26(3): 1774–1806, 2016.CrossrefGoogle Scholar

  • [13] Matthew Folz. Gaussian upper bounds for heat kernels of continuous time simple random walks. Electronic Journal of Probability, 16: no. 62, 1693–1722, 2011.Web of ScienceCrossrefGoogle Scholar

  • [14] Matthew Folz. Volume growth and stochastic completeness of graphs. Transactions of American Mathematical Society, 366(4): 2089–2119, 2014.Google Scholar

  • [15] Max Fathi and Yan Shu. Curvature and transport inequalities for Markov chains in discrete spaces. Bernoulli, 24(1): 672– 698, 2018.CrossrefGoogle Scholar

  • [16] Alexander Grigor’yan, Xueping Huang, and JunMasamune. On stochastic completeness of jump processes. Mathematische Zeitschrift, 271(3-4): 1211–1239, 2012.Web of ScienceGoogle Scholar

  • [17] Chao Gong and Yong Lin. Equivalent properties for CD inequalities with unbounded Laplacians. Chinese Annals of Mathematics B, 38(5): 1059–1070, 2017.Google Scholar

  • [18] Bobo Hua and Matthias Keller. Harmonic functions of general graph Laplacians. Calculus of Variations and Partial Differential Equations, 51(1-2): 343–362, 2014.Google Scholar

  • [19] Xueping Huang, Matthias Keller, Jun Masamune, and Radoslaw K. Wojciechowski. A note on self-adjoint extensions of the Laplacian on weighted graphs. Journal of Functional Analysis, 265(8): 1556–1578, 2013.Google Scholar

  • [20] Bobo Hua and Yong Lin. Stochastic completeness for graphs with curvature dimension conditions. Advances in Mathematics, 306: 279–302, 2017.Web of ScienceGoogle Scholar

  • [21] Paul Horn, Yong Lin, Shuang Liu, and Shing-Tung Yau. Volume doubling, Poincaré inequality and Gaussian heat kernel estimate for nonnegative curvature graphs. Journal für die reine und angewandteMathematik, ahead of print, (2017-10-17).Google Scholar

  • [22] Xueping Huang. On stochastic completeness of weighted graphs. PhD Thesis, Bielefeld University, 2011.Google Scholar

  • [23] Jürgen Jost and Shiping Liu. Ollivier’s Ricci curvature, local clustering and curvature-dimension inequalities on graphs. Discrete & Computational Geometry, 51(2): 300–322, 2014.CrossrefGoogle Scholar

  • [24] Jürgen Jost. Riemannian geometry and geometric analysis. Universitext. Springer-Verlag, Berlin, fifth edition, 2008.Google Scholar

  • [25] Christian Ketterer. On the geometry of metric measure spaces with variable curvature bounds. The Journal of Geometric Analysis, 27(3): 1951-1994, 2017.Web of ScienceGoogle Scholar

  • [26] Yong Lin and Shuang Liu. Equivalent properties of CD inequality on graph. Acta Mathematica Sinica, Chinese Series, 61(3): 431-440, 2018. https://arxiv.org/abs/1512.02677.

  • [27] Yong Lin, Linyuan Lu, and Shing-Tung Yau. Ricci curvature of graphs. Tohoku Mathematical Journal, Second Series, 63(4): 605–627, 2011.Google Scholar

  • [28] Shiping Liu, Florentin Münch, and Norbert Peyerimhoff. Bakry-Émery curvature and diameter bounds on graphs. Calculus of Variations and Partial Differential Equations, 57(2): no.67, 2018.Google Scholar

  • [29] John Lott and Cédric Villani. Ricci curvature for metric-measure spaces via optimal transport. Annals of Mathematics, 169: 903–991, 2009.Web of ScienceGoogle Scholar

  • [30] Yong Lin and Shing-Tung Yau. Ricci curvature and eigenvalue estimate on locally finite graphs. Mathematical Research Letters, 17(2): 343–356, 2010.Google Scholar

  • [31] Alexander Mielke. Geodesic convexity of the relative entropy in reversible Markov chains. Calculus of Variations and Partial Differential Equations, 48(1-2): 1-31, 2013.Google Scholar

  • [32] Florentin Münch. Li-Yau inequality on finite graphs via non-linear curvature dimension conditions. Journal de Mathématiques Pures et Appliquées, 120: 130-164, 2018.Google Scholar

  • [33] Florentin Münch. Remarks on curvature dimension conditions on graphs. Calculus of Variations and Partial Differential Equations, 56(1): no.11, 2017.Google Scholar

  • [34] Yann Ollivier. Ricci curvature of Markov chains on metric spaces. Journal of Functional Analysis, 256(3): 810–864, 2009.Google Scholar

  • [35] Peter Petersen. Riemannian geometry, volume 171 of Graduate Texts in Mathematics. Springer, Cham, third edition, 2016.Google Scholar

  • [36] Peter Petersen and Chadwick Sprouse. Integral curvature bounds, distance estimates and applications. Journal of Differential Geometry, 50(2): 269–298, 1998.CrossrefGoogle Scholar

  • [37] Michael Schmuckenschläger. Curvature of nonlocal markov generators. Convex geometric analysis (Berkeley, CA, 1996), 34: 189–197, 1998.Google Scholar

  • [38] Karl-Theodor Sturm. On the geometry of metric measure spaces, I. Acta Mathematica, 196(1): 65–131, 2006.Google Scholar

  • [39] Andreas Weber. Analysis of the physical Laplacian and the heat flow on a locally finite graph. Journal of Mathematical Analysis and Applications, 370(1): 146–158, 2010.Google Scholar

About the article

Received: 2018-04-02

Accepted: 2019-01-29

Published Online: 2019-03-22

Published in Print: 2019-03-01


Citation Information: Analysis and Geometry in Metric Spaces, Volume 7, Issue 1, Pages 1–14, ISSN (Online) 2299-3274, DOI: https://doi.org/10.1515/agms-2019-0001.

Export Citation

© 2019 Shiping Liu et al., published by De Gruyter. This work is licensed under the Creative Commons Attribution 4.0 Public License. BY 4.0

Comments (0)

Please log in or register to comment.
Log in